Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 15, 2012, 2:06 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2012, 2:06 PM CDT (19:06 UTC)
- Expired
- Apr 15, 2012, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:23 PM CDT | HAIL 0.75 | Verdigre, NE | HAIL MOSTLY PEA SIZE BUT A FEW UP TO PENNY SIZE. REPORTED BY COOPERATIVE OBSERVER FROM ANOTHER TOWN THAT WAS IN VERDIGRE AT THE TIME. |
| Apr 15, 2:27 PM CDT | TORNADO | 1 S Verdigre, NE | BRIEF TOUCH DOWN. NO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KOAX 151906
SVROAX
NEC003-107-152000-
/O.NEW.KOAX.SV.W.0052.120415T1906Z-120415T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
206 PM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...
SOUTHWESTERN KNOX COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 300 PM CDT
* AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF ORCHARD...OR 26 MILES EAST OF ONEILL...
AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERDIGRE AND WINNETOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4258 9829 4263 9815 4259 9794 4237 9800
4236 9821
TIME...MOT...LOC 1901Z 178DEG 8KT 4242 9813
WIND...HAIL 60MPH 1.00IN
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:21 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 12:21 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1221 PM CDT SUN APR 15 2012
.DISCUSSION...
DID MAKE SOME MINOR ADJUSTMENTS TO THE WIND ADVISORY IN NORTHEAST
NEBRASKA ON THE BACKSIDE OF THE SURFACE LOW...EXTENDING IN AREAL
COVERAGE AND TIME UNTIL 06Z. OTHERWISE...AHEAD OF THE SURFACE
LOW...WINDS HAVE ESSENTIALLY REACHED ADVISORY CRITERIA OVER MUCH
OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND WILL LIKELY REMAIN SO
UNTIL AT LEAST 00Z. MAY NEED TO EXTEND THE TIMING AND WILL TAKE A
CLOSER LOOK.
&&
.AVIATION...18Z TAFS FOR KOMA...KLNK AND KOFK. WINDS ARE THE
PRIMARY CONCERN AT ALL TAF SITES WITH SOUTH TO SOUTHWEST WINDS AT
26 TO 30KTS SUSTAINED...GUSTING UP TO ABOUT 40 KTS AT KOMA/KLNK.
THERE WILL ALSO BE A WIND SHIFT TO THE NORTHWEST...INITIALLY AT
KOFK BY ABOUT 22Z...AND NOT IN KOMA/KLNK UNTIL ABOUT 23-03Z. COULD
ALSO SEE SOME MVFR CEILINGS AND SHOWERS MOVE INTO THE KOFK AREA BY
BY ABOUT 22Z-06Z...AND AT KOMA/KLNK BY ABOUT 01-03Z.
&&
.PREV DISCUSSION... /ISSUED 644 AM CDT SUN APR 15 2012/
DISCUSSION...
VERY COMPLEX SITUATION IN PLACE THE NEXT 12 HOURS OR SO. PRIMARY
CONCERNS ARE WINDS AND CONVECTIVE POTENTIAL. AGREE THAT THERE IS
STILL A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF THE AREA...
MAINLY NORTHEAST NEBRASKA...TODAY.
UPPER AIR CHARTS FROM LAST EVENING SHOWED THE FOLLOWING. 300 MB
JET STREAK OF 135 KNOTS WAS PUNCHING NORTHEAST FROM SOUTHERN
ARIZONA AND NEW MEXICO. SECOND JET MAX NOTED OVER LAKE SUPERIOR.
CLOSED LOW AT 500 MB WAS OVER THE FOUR CORNERS REGION. 12 HOUR
HEIGHT FALLS OF UP TO AROUND 100 METERS WERE ESTIMATED OVER
NORTHEAST NEW MEXICO. STRONG 850 MB WINDS WERE TRANSPORTING
MOISTURE NORTHWARD.
EARLY THIS MORNING...WATER VAPOR IMAGERY SHOWED CLOSED LOW OVER
EASTERN COLORADO. MAIN AREA OF STORMS EXTENDED FROM TEXAS NORTH
INTO IOWA...BUT A FEW STORMS NOTED IN EASTERN COLORADO.
COMPLEX SURFACE PATTERN WITH CONVECTIVE BOUNDARIES...BUT WARM FRONT
APPEARED TO EXTEND FROM SURFACE LOW NEAR THE NEBRASKA/KANSAS BORDER
SOUTH OF LEXINGTON EASTWARD INTO SOUTHEAST NEBRASKA. A SECOND LOW
WAS BETWEEN YANKTON AND ONEILL.
MODELS SHOW MID TROPOSPHERIC LOW TRACKING INTO EASTERN SOUTH DAKOTA
BY LATE AFTERNOON. MAIN SURFACE LOW SHOULD TRACK NORTHEAST INTO
NORTHEAST NEBRASKA BY EARLY AFTERNOON...AND INTO SOUTHEAST SOUTH
DAKOTA BY LATE AFTERNOON. EXPECT STRONG SOUTH/SOUTHWEST WINDS AHEAD
OF THE LOW AND WIND ADVISORY ISSUED FOR THAT EARLIER. MAY NEED TO
UPGRADE THAT TO A HIGH WIND WARNING FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA LATER TODAY...BUT DID NOT FOR NOW.
KEPT MENTION OF THUNDERSTORMS MOST OF THE AREA THIS MORNING UNTIL
DRIER AIR AT 850 MB MOVES IN. ALSO SOME CONVECTION POSSIBLE FARTHER
WEST IN OUR NORTHEAST NEBRASKA ZONES THIS AFTERNOON IN ASSOCIATION
WITH BETTER UPPER DYNAMICS. THAT IS WHERE SEVERE THREAT MAY BE THIS
AFTERNOON.
ON THE BACKSIDE...STRONG NORTHWEST WINDS MAY SPREAD INTO NORTHEAST
NEBRASKA TOWARD LATE AFTERNOON AND FELT A WIND ADVISORY WAS
NEEDED FOR THAT LATER THIS AFTERNOON AND EVENING. THIS MAY NEED TO
BE EXPANDED FOR THE EVENING BUT WILL LET THE DAY SHIFT DECIDE ON
THAT.
OTHERWISE...PRECIPITATION CHANCES CONTINUE INTO TONIGHT UNTIL THE
SYSTEM LIFTS OFF INTO MINNESOTA AND WISCONSIN TONIGHT. A SHORTWAVE
WILL BRING A CHANCE FOR SHOWERS AS IT MOVES IN FROM THE WEST
MONDAY AFTERNOON INTO MONDAY NIGHT. SHOWERS/THUNDERSTORMS ALSO
POSSIBLE WITH ANOTHER WAVE TUESDAY AFTERNOON INTO EARLY WEDNESDAY.
NO BIG CHANGES TO LATER PERIODS. FAST MOVING FAIRLY ZONAL
PROGRESSIVE FLOW EXPECTED MID WEEK WITH THAT TRENDING TOWARD A
MORE MERIDIONAL PATTERN BY FRIDAY.
MILLER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ034-044-045-
050>053-065>068-078-088>093.
WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR NEZ015-018-032-033-042-
043.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM CDT MONDAY FOR
NEZ011-012-016-017-030-031.
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Apr 15, 10:06 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1006 AM CDT SUN APR 15 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160515- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1006 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY NORTHEAST NEBRASKA TODAY. THE MAIN HAZARD WOULD BE LARGE HAIL WITH ANY LOW TOPPED CELLS THAT MIGHT DEVELOP. STRONG SOUTH OR SOUTHWEST WINDS SHOULD OCCUR OVER MUCH OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TODAY...WITH GUSTS REACHING OVER 50 MPH. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP INTO NORTHEAST NEBRASKA MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. MINOR FLOODING WILL ALSO OCCUR TODAY ACROSS PORTIONS OF SOUTHWEST IOWA NEAR CLARINDA AND HAMBURG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS MAY OCCUR ON TUESDAY AFTERNOON INTO TUESDAY NIGHT AND WEDNESDAY...THEN AGAIN FROM THURSDAY INTO THURSDAY NIGHT. AT THIS TIME...THE CHANCE OF SEVERE WEATHER TUESDAY THROUGH THURSDAY NIGHT SEEMS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 15, 9:23 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
923 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW MORSE BLUFF 41.41N 96.79W
04/15/2012 M1.90 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN YUTAN 41.24N 96.40W
04/15/2012 M1.63 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN WAHOO 41.22N 96.62W
04/15/2012 M1.46 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN 3 SE CEDAR BLUFFS 41.37N 96.57W
04/15/2012 M1.40 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN FREMONT 41.44N 96.49W
04/15/2012 M1.27 INCH DODGE NE AMATEUR RADIO
0700 AM HEAVY RAIN CEDAR BLUFFS 41.40N 96.61W
04/15/2012 M1.25 INCH SAUNDERS NE AMATEUR RADIO
&&
LANDSVORKLocal storm report, Apr 15, 9:34 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN SYRACUSE 40.66N 96.18W
04/15/2012 M1.84 INCH OTOE NE CO-OP OBSERVER
0830 AM HEAVY RAIN ELGIN 41.98N 98.08W
04/15/2012 M2.39 INCH ANTELOPE NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Apr 15, 10:17 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 NE HASTINGS 41.06N 95.44W
04/15/2012 M2.17 INCH MILLS IA CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Apr 15, 10:43 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1043 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN RANDOLPH 40.87N 95.56W
04/15/2012 M3.62 INCH FREMONT IA CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Apr 15, 1:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
152 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN OAKLAND 41.31N 95.40W
04/15/2012 M3.50 INCH POTTAWATTAMIE IA CO-OP OBSERVER
&&
LANDSVORKSpecial weather statement, Apr 15, 1:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
153 PM CDT SUN APR 15 2012
NEZ011-012-016-017-152000-
CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
153 PM CDT SUN APR 15 2012
A LINE OF DEVELOPING SHOWERS WILL CONTINUE TO MOVE THROUGH NORTHEAST
NEBRASKA THROUGH MID AFTERNOON. THE SHOWERS ARE DEVELOPING ALONG A
BOUNDARY THAT IS MOVING SLOWLY NORTH THROUGH THE REGION. DUE TO
STRONG LOW LEVEL WIND SHEAR...THESE SHOWERS COULD INTENSIFY INTO
THUNDERSTORMS AND COULD PRODUCE SMALL HAIL AND EVEN ISOLATED FUNNEL
CLOUDS.
LAT...LON 4286 9830 4284 9814 4276 9803 4277 9794
4284 9788 4283 9750 4245 9748 4243 9783
4218 9830
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:02 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 58 min |
| Apr 14, 9:17 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 31 hr |
| Apr 14, 9:25 PM CDT | Special Weather Statement | OAX | Platte | 35 min |
| Apr 14, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 26 min |
| Apr 14, 10:51 PM CDT | Special Weather Statement | OAX | Cedar, Pierce | 24 min |
| Apr 14, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 29 min |
| Apr 14, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 34 min |
| Apr 14, 11:31 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 29 min |
| Apr 14, 11:52 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 38 min |
| Apr 15, 12:09 AM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 36 min |
| Apr 15, 12:12 AM CDT | Special Weather Statement | OAX | Douglas | 33 min |
| Apr 15, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 21 min |
| Apr 15, 12:41 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 34 min |
| Apr 15, 2:05 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 85 min |
| Apr 15, 10:23 AM CDT | River Flood Warning | OAX | Nemaha | 11 hr |
| Apr 15, 10:23 AM CDT | River Flood Warning | OAX | Richardson | 21 hr |
| Apr 15, 1:53 PM CDT | Special Weather Statement | OAX | Knox | 67 min |
| Apr 15, 2:11 PM CDT | Tornado Warning | OAX | Knox | 49 min |
| Apr 15, 2:30 PM CDT | Tornado Warning | OAX | Knox | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.